Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 13, 2001, 6:23 PM EDT for Knox County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 13, 2001, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:45 PM EDT | Thunderstorm Wind | Knoxville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 132224 SVRMRX TNC093-132300- /NEW.KMRX.SV.W.0120.132223-132300/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN EAST TENNESSEE * UNTIL 700 PM EDT * AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LAKE FOREST...OR 8 MILES SOUTHEAST OF KNOXVILLE...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT OLIVE AT 630 PM EDT NEUBERT AT 630 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY S HELTER IMMEDIATELY! $$ LAT...LON 3601 8370 3602 8392 3587 8394 3592 8372
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:30 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 3:30 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT WED JUN 13 2001 INCREASING MOISTURE IN ADVANCE OF THE APPROACHING LONG-WAVE TROF WILL LEAD TO MUGGY CONDITIONS AND A CHANCE OF SHOWERS AND STORMS THROUGH THE EARLY PART OF THE WEEKEND. LOTS OF MOISTURE AND MAINLY AFTERNOON AND EVENING STORMS THROUGH THU WILL GIVE WAY TO MORE NUMEROUS PRE-FRONTAL AND FRONTAL CONVECTION COME FRIDAY INTO FRIDAY NIGHT. WOULD NOT BE SURPRISED TO SEE SUBSEQUENT MODEL RUNS SLOW THE PROGRESSION OF THE UPPER SYSTEM AND ASSOCIATED FRONT INTO SATURDAY. THIS AFTERNOONS ACTIVITY SHOULD DIE OUT AROUND SUNSET AND WILL WORD FOR JUST EVENING ACTIVITY. FOG SHOULD BE MORE PREVALENT IN AREAS THAT GET THE RAIN THIS AFTERNOON AND EVENING...AND WILL ADD THAT IN. TEMP GUIDANCE SEEMED GOOD AND DIDNT STRAY FAR. FCSTID = 29 CHA 70 90 71 87 / 20 40 30 60 TYS 68 87 69 84 / 20 40 30 60 TRI 66 86 67 83 / 20 40 30 60 OQT 67 88 68 85 / 20 40 30 60 .MRX... NC...NONE. TN...NONE. VA...NONE. SP
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.